Q:

What are the risks of Anucort-HC suppositories?

A:

Quick Answer

Anucort-HC suppositories may cause burning, allergic reactions and changes in skin color in the area around the rectum, according to WebMD. If absorbed into the bloodstream, Anucort-HC may lead to vision problems, weight loss and extreme tiredness. Prolonged Anucort-HC suppositories reduce immunity, says MedicineNet.

Continue Reading

Full Answer

Topical hydrocortisone, the active ingredient in Anucort-HC, causes scaly and oozing skin rashes and stinging in some patients, notes Drugs.com. Anucort-HC can cause itching in the genital skin area. Most of these side effects diminish as the body adjusts to the treatment, but medical intervention becomes necessary if any symptom persists. Side effects that require examination by a professional include ingestion, stomach discomfort and passing of gas.

Although rare in occurrence, Anucort-HC can cause allergic reactions including severe dizziness, itching of the tongue and trouble breathing. The suppositories may also cause weakening of the muscles, mood changes and irritation near the anus, explains WebMD.

Patients with a medical history of stomach problems or allergic reactions should take precaution before using Anucort-HC suppositories, warns MedicineNet. The medication may also affect patients with a history of fungal infections, thyroid problems, mental disorders and blood clotting problems. When taken for long periods, corticosteroid medications reduce the body's response to immunizations and physical stress.

Learn more about Side Effects

Related Questions

Explore